1. Toddleo

    Toddleo Registered User

    Oct 7, 2015
    412
    Morning all, some advice please regarding medication.

    Mum has been on Risperidone for about 10 weeks now following being admitted to hospital with delerium. Following the medication being started, she is a more manageable person as a result.

    Research on line however, tells me that is is only advisable to stay on this drug for about 10 weeks, have any of you any experiece of this? She is also on Lorazepam for her anxiety and citalopram.
    Thanks
     
  2. marionq

    marionq Registered User

    Apr 24, 2013
    5,600
    Female
    Scotland
    I know of several people from our Alz groups who have been on Risperadone for at least a year. I am not aware of any terrible outcomes from this but they are people with severe behavioural issues so perhaps the risks are worth taking.
     
  3. Toddleo

    Toddleo Registered User

    Oct 7, 2015
    412
    Yes, I know what you mean Marionq, mum is certainly more "manageable" for want of a better word, it's a bit of a toss up really. It will be interesting to see what opinions come up on the forum.
    Thanks for your reply
     
  4. doodle1

    doodle1 Registered User

    May 11, 2012
    240
    My mum has been on Risperadone for 15 months now with no side effects. It doesn't sedate her just takes away the aggression and agitation. It has been a life saver. Her quality of life has outweighed any possible risks for us. Mum is also on Citalopram but not on lorazepam . She can however have temezepam to help her sleep if necessary( very rarely).hope this helps
     
  5. Toddleo

    Toddleo Registered User

    Oct 7, 2015
    412
    that's interesting, thank you for your reply doodle1, there's quite a lot of stuff on the alzheimers web site about risperidone and anti psychotic drugs, and the time limit for staying on them. It is interesting that your mum has been on it for such a long time with no problems
     
  6. tre

    tre Registered User

    Sep 23, 2008
    1,353
    Herts
    My husband has recently started on a low dose of this, half a mg twice daily. I was not keen at all but had to do something as daycare were saying if something did not change they could not manage him. I had quite a long talk with the GP, dementia nurse and consultant and they pointed out that when David was exhibiting the difficult behaviour he was obviously very unhappy and it must be horrid for him. I think this medication has taken him out of that horrible place so like everything else you must match the risk and the benefit. I did query whether they were thinking of short term but they say he can remain on this.
    I was very reluctant but it was awful to see him distressed and not be able to comfort him.
    Without the daycare it would be very hard as I am on my own at home with no help from family- not from choice they are geographically distant. If I had a carer breakdown and he was placed in residential care I think he would probably be medicated to the point of being no trouble which would be no quality of life for him.
    I feel for us it is not ideal but is the least worst option
    Tre
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.